Physical Signs of Stimulant Abuse

Signs of stimulant abuse may include:

  • Feelings of paranoia and hostile behavior
  • Headache
  • Reduced appetite and weight loss
  • Obvious feelings of exhilaration and manic energy
  • Insomnia followed by long periods of sleep
  • Restlessness demonstrated by fast speech, jumpy hands, high energy, and impatience
  • Vomiting

Stimulants can be addictive. High doses of stimulants can produce heart palpitations, irregular heartbeat, and high blood pressure. An extreme overdose can cause a heart attack or a fatal seizure.

Sources

(1) Partnership for a Drug-Free America. (2010). Drug guide by name. Retrieved February 24, 2010 from www.drugfree.org

(2) National Institute on Drug Abuse. (2006, July 18). NIDA InfoFacts: Prescription pain and other medications. Retrieved July 10, 2007 from www.nida.nih.gov/infofacts/PainMed.html

(3) National Institute on Drug Abuse. (2011, March). Commonly Abused Drug Chart. Retrieved September 10, 2012 from www.drugabuse.gov/drugs-abuse/commonly-abused-drugs/commonly-abused-drugs-chart

(4) National Institute on Drug Abuse. (2007, February 28). Prescription drug abuse chart. Retrieved July 10, 2007 from www.drugabuse.gov/drugs-abuse/commonly-abused-drugs/commonly-abused-prescription-drugs-chart


This information is provided by the Bureau of Substance Abuse Services within the Department of Public Health.

Recommended Content

People also viewed...

You recently viewed...

Personalization is OFF. Your personal browsing history at Mass.gov is not visible because your personalization is turned off. To view your history, turn your personalization on.

Learn more on our .

*Recommendations are based on site visitor traffic patterns and are not endorsements of that content.